Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Byeong Dae Yoo 1 Article
A Case of Seizures after Zolpidem Withdrawal
Hyung Jun Moon, Jung Won Lee, Byeong Dae Yoo
J Korean Soc Clin Toxicol. 2013;11(2):127-129.   Published online December 31, 2013
  • 128 View
  • 0 Download
AbstractAbstract PDF
The imidazopyridine, zolpidem, a non-benzodiazepine hypnotic drug, is widely-prescribed for insomnia. It is regarded as a good alternative to benzodiazepine because of the reduced possibility for abuse and development of dependence. However, more recently, due to the reduced possibility for abuse and development of dependence, it is regarded as a good alternative to benzodiazepine. adverse effects of zolpidem have been recognized. The objective of this report is to provide information on the potential for occurrence of benzodiazepine-like withdrawal seizure in patients who chronically take zolpidem continually. We present and discuss a case of seizure after sudden interruption of the protracted use of an abusively high dose of zolpidem. Zolpidem may not be the ideal drug for longterm pharmacotherapeutic management of insomnia. Clinicians should administer zolpidem at a low-dose for a short period of time for prevention of drug abuse and dependence and the potential for occurrence of benzodiazepine- like withdrawal seizure.

JKSCT : Journal of The Korean Society of Clinical Toxicology